Alert archive / Washington / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Spokane, WA

July 22, 20165 counties in Washington

NWS Spokane, WA issued this flash flood watch at Jul 22, 2016, 5:37 AM PDT for 5 counties in Washington. It took effect at Jul 22, 2016, 11:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2016, 5:37 AM PDT (12:37 UTC)
In effect from
Jul 22, 2016, 11:00 AM PDT
Expired
Jul 22, 2016, 4:46 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 151 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 0.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
2540 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

409 
WGUS66 KOTX 221237
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
537 AM PDT FRI JUL 22 2016

...FLASH FLOODING POSSIBLE OVER NORTH-CENTRAL WASHINGTON. THOSE
AREAS BELOW 2014 AND 2015 BURN SCARS ARE AT GREATEST RISK...

.AN AREA OF LOW PRESSURE WILL MOVE OVER CENTRAL WASHINGTON TODAY.
SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL
DEVELOP OVER THE EAST SLOPES OF THE NORTHERN CASCADES...TO THE
WATERVILLE PLATEAU AND OKANOGAN VALLEY AND HIGHLANDS. FLASH
FLOODING WILL BE POSSIBLE...ESPECIALLY FOR AREAS BELOW 2014 AND
2015 BURN SCARS. DEBRIS FLOWS WILL ALSO BE A THREAT.

WAZ038-041>044-222045-
/O.NEW.KOTX.FF.A.0002.160722T1800Z-160723T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM...WAUCONDA...
WENATCHEE...CHELAN...ENTIAT...CASHMERE...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...STEHEKIN...CONCONULLY...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...WATERVILLE...
MANSFIELD
537 AM PDT FRI JUL 22 2016

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH 
  CENTRAL WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL WASHINGTON...WATERVILLE PLATEAU. IN NORTH CENTRAL 
  WASHINGTON...EAST SLOPES NORTHERN CASCADES...OKANOGAN 
  HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. 

* FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING

* THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EAST SLOPES OF
  THE NORTHERN CASCADES LATE THIS MORNING AND THEN DRIFT EASTWARD
  OVER THE WATERVILLE PLATEAU AND THE OKANOGAN VALLEY AND OKANOGAN
  HIGHLANDS BY EARLY AFTERNOON. THUNDERSTORMS WILL BE SLOW MOVING
  AND CAPABLE OF PRODUCING HEAVY RAINFALL.

* THE AREAS AT GREATEST RISK ARE IN AND BELOW AREAS BURNED BY THE
  2014 AND 2015 WILDFIRES. THIS INCLUDES THE WOLVERINE...CHELAN
  COMPLEX...DOUGLAS COUNTY COMPLEX...CARLTON COMPLEX...OKANOGAN
  COMPLEX...NORTH STAR AND KETTLE COMPLEX BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT TAKES AS LITTLE AS TEN MINUTES OF HEAVY RAIN TO CAUSE FLASH 
FLOODING AND DEBRIS FLOWS IN AND BELOW AREAS AFFECTED BY WILDFIRES. 
RAIN RUNS OFF ALMOST INSTANTLY FROM BURNED SOILS...CAUSING CREEKS 
AND DRAINAGES TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. SOILS IN A 
BURN SCAR CAN ALSO BECOME UNSTABLE WHEN IT RAINS...SOMETIMES 
RESULTING IN DEBRIS FLOWS AND FALLING ROCK.

&&

$$
4 follow-up statements
532 
WGUS66 KOTX 222015
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
115 PM PDT FRI JUL 22 2016

...SLOW MOVING THUNDERSTORMS THIS AFTERNOON WILL HEIGHTEN FLASH
FLOOD RISK OVER BURN SCAR AREAS...

.CLUSTERS OF SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE A HALF INCH OF RAIN OR MORE OVER PORTIONS OF OKANOGAN...
DOUGLAS...FERRY...AND CHELAN COUNTIES. BURN SCAR AREAS WILL BE THE
MOST VULNERABLE TO FLASH FLOODING...BUT SPOTS OUTSIDE OF THE BURN
SCARS WILL ALSO HAVE THE POTENTIAL TO EXPERIENCE RAPID RISES ON
CREEKS THIS AFTERNOON.

WAZ038-041>044-230200-
/O.CON.KOTX.FF.A.0002.000000T0000Z-160723T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM...WAUCONDA...
WENATCHEE...CHELAN...ENTIAT...CASHMERE...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...STEHEKIN...CONCONULLY...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...WATERVILLE...
MANSFIELD
115 PM PDT FRI JUL 22 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL WASHINGTON... 
  WATERVILLE PLATEAU. IN NORTH CENTRAL WASHINGTON...EAST SLOPES 
  NORTHERN CASCADES...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND 
  WENATCHEE AREA. 

* UNTIL 7 PM PDT THIS EVENING

* SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE A
  HALF INCH OF RAIN OR MORE THIS AFTERNOON. 

* THE AREAS AT GREATEST RISK ARE IN AND BELOW AREAS BURNED BY THE
  2014 AND 2015 WILDFIRES. THIS INCLUDES THE CARLTON COMPLEX...
  OKANOGAN COMPLEX...NORTH STAR...TUNK BLOCK...AND KETTLE COMPLEX
  BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING HAS ALREADY OCCURRED THIS AFTERNOON IN PORTIONS OF
OKANOGAN COUNTY IN THE STEEP TERRAIN NEAR TWISP...CARLTON...AND
METHOW. MORE FLOODING WILL BE POSSIBLE THIS AFTERNOON. RAIN RUNS
OFF ALMOST INSTANTLY FROM BURNED SOILS...CAUSING CREEKS AND
DRAINAGES TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. SOILS IN A
BURN SCAR CAN ALSO BECOME UNSTABLE WHEN IT RAINS...SOMETIMES
RESULTING IN DEBRIS FLOWS AND FALLING ROCK.

&&

$$
022 
WGUS66 KOTX 222134
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
234 PM PDT FRI JUL 22 2016

...HEAVY RAIN THREAT MOVING AWAY FROM CASCADES...

.THE FLOOD WATCH FOR CHELAN...DOUGLAS...AND WESTERN PORTIONS OF
CHELAN COUNTIES HAS BEEN CANCELLED AS THUNDERSTORMS HAVE MOVED
EAST OF THESE AREAS. THE FLOOD WATCH REMAINS IN EFFECT FOR THE
OKANOGAN HIGHLANDS THROUGH EARLY THIS EVENING...INCLUDING FERRY
COUNTY AND EASTERN PORTIONS OF OKANOGAN COUNTY.

WAZ041>044-222245-
/O.CAN.KOTX.FF.A.0002.000000T0000Z-160723T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
234 PM PDT FRI JUL 22 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WASHINGTON AND
NORTH CENTRAL WASHINGTON HAS BEEN CANCELLED. THE THREAT OF HEAVY
RAIN HAS ENDED FOR CHELAN...DOUGLAS...AND WESTERN PORTIONS OF
OKANOGAN COUNTY. THE METHOW VALLEY AND OKANOGAN VALLEY ARE NO
LONGER INCLUDED IN THE FLOOD WATCH. THUNDERSTORMS HAVE MOVED EAST
OF THE AFOREMENTIONED AREAS.

$$

WAZ038-230200-
/O.CON.KOTX.FF.A.0002.000000T0000Z-160723T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM...WAUCONDA
234 PM PDT FRI JUL 22 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE 
  FOLLOWING AREA...OKANOGAN HIGHLANDS. 

* UNTIL 7 PM PDT THIS EVENING

* CLUSTERS OF SLOW MOVING THUNDERSTORMS WILL CONTINUE THROUGH LATE
  AFTERNOON OVER FERRY COUNTY AND EASTERN PORTIONS OF OKANOGAN
  COUNTY INCLUDING REPUBLIC...CURLEW...INCHELIUM...AND KELLER.

* THE AREAS AT GREATEST RISK ARE IN AND BELOW AREAS BURNED BY THE
  2014 AND 2015 WILDFIRES. THIS INCLUDES THE NORTH STAR...DEVILS
  ELBOW...AND STICKPIN BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAIN RUNS OFF ALMOST INSTANTLY FROM BURNED SOILS...CAUSING CREEKS
AND DRAINAGES TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. SOILS IN
A BURN SCAR CAN ALSO BECOME UNSTABLE WHEN IT RAINS...SOMETIMES
RESULTING IN DEBRIS FLOWS AND FALLING ROCK.

&&

$$
513 
WGUS66 KOTX 222145
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
245 PM PDT FRI JUL 22 2016

...HEAVY RAIN THREAT MOVING AWAY FROM CASCADES...

.THE FLOOD WATCH FOR CHELAN...DOUGLAS...AND WESTERN PORTIONS OF
OKANOGAN COUNTIES HAS BEEN CANCELLED AS THUNDERSTORMS HAVE MOVED
EAST OF THESE AREAS. THE FLOOD WATCH REMAINS IN EFFECT FOR THE
OKANOGAN HIGHLANDS THROUGH EARLY THIS EVENING...INCLUDING FERRY
COUNTY AND EASTERN PORTIONS OF OKANOGAN COUNTY.

WAZ038-230200-
/O.CON.KOTX.FF.A.0002.000000T0000Z-160723T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM...WAUCONDA
245 PM PDT FRI JUL 22 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE 
  FOLLOWING AREA...OKANOGAN HIGHLANDS. 

* UNTIL 7 PM PDT THIS EVENING

* CLUSTERS OF SLOW MOVING THUNDERSTORMS WILL CONTINUE THROUGH 
  LATE AFTERNOON OVER FERRY COUNTY AND EASTERN PORTIONS OF 
  OKANOGAN COUNTY INCLUDING REPUBLIC...CURLEW...INCHELIUM...AND 
  KELLER. 

* THE AREAS AT GREATEST RISK ARE IN AND BELOW AREAS BURNED BY 
  THE 2014 AND 2015 WILDFIRES. THIS INCLUDES THE NORTH STAR... 
  DEVILS ELBOW...AND STICKPIN BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAIN RUNS OFF ALMOST INSTANTLY FROM BURNED SOILS...CAUSING CREEKS
AND DRAINAGES TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. SOILS
IN A BURN SCAR CAN ALSO BECOME UNSTABLE WHEN IT RAINS...SOMETIMES
RESULTING IN DEBRIS FLOWS AND FALLING ROCK.

&&

$$
000 
WGUS66 KOTX 222346
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
446 PM PDT FRI JUL 22 2016

...HEAVY RAIN THREAT HAS ENDED FOR NORTH CENTRAL WASHINGTON...


WAZ038-230100-
/O.CAN.KOTX.FF.A.0002.000000T0000Z-160723T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN HIGHLANDS-
446 PM PDT FRI JUL 22 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE OKANOGAN HIGHLANDS IN NORTH CENTRAL
WASHINGTON HAS ENDED. THE THREAT FOR HEAVY RAINFALL OVER THE
OKANOGAN HIGHLANDS HAS COME TO AN END. THE LOW PRESSURE SYSTEM
RESPONSIBLE FOR THUNDERSTORMS TODAY HAS MOVED EAST OF THE AREA.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 2:48 AM PDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 22, 2:48 AM PDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
248 AM PDT Fri Jul 22 2016

.SYNOPSIS...
Scattered showers and thunderstorms will accompany the passage of
a cold front today. Locally heavy rain and lightning will be
possible through the early morning hours. Convection may weaken
late in the morning, but the potential for locally heavy rain
will increase again for the afternoon and linger into this
evening. A warm and dry summer pattern will arrive Sunday and
persist through next week.

&&

.DISCUSSION...

...THUNDERSTORMS WITH HEAVY RAIN OVER THE NORTHERN MOUNTAINS
AND BREEZY WINDS THROUGH GAPS AND OUT OVER BASIN TODAY...

Today: A vigorous upper level low pressure system is beginning to
shift over southwestern WA at 2:00 AM this morning. A strong
vorticity maximum rounding the base of the low will provide strong
upper level dynamics. There will be generally two areas of
convection to watch out for through this morning. One area will
be in the strongest PVA portion of the upper level low where radar
is currently showing a swatch of showers and thunderstorms across
the east slopes of the Cascades over to the western basin and
Okanogan Highlands. This convection will follow the low through
today. The second area of convection will occur under the
downstream upper level diffluent pattern of the low, generally
extending from the NE Blue Mtns to the Spokane Area and into the
ID Panhandle. Convection will favor a ribbon of elevated
instability with 200-400 J/kg of MUCAPE in the 700-300 mb layer.
Current radar imagery is already showing convection beginning to
form across this area and will expand in coverage through this
morning.

The northeastern portion of the region will see showers and
thunderstorms through much of today with best chances generally
occurring from the Okanogan Vly/Highlands over to the Northern
Panhandle and as far south as the northern basin to the Central
Panhandle Mtns. Convective temperatures will be reached fairly
quickly today with surface based convection likely beginning to
form around noon. P-wats will be up to near an inch. Surface based
CAPEs will be up near 1000 J/kg across the northern portion of the
region. Steering flow will also be to the west at 10-20 mph over
the east slopes of northern Cascades to the North Mtns. There will
at least be some movement to the thunderstorms, but not very
quickly. There were reports of very heavy rainfall with the
surface based convection over the Cascades yesterday and I don't
see a reason why that will be any different for today. Due to at
least some storm movement, I think the main risk for flash
flooding will be over recent burn scars. My confidence in the
potential for flash flooding is only low to moderate as it is
difficult to say how much convection will actually form over the
burn scars. Will hold off on issuing a Flash Flood Watch at this
time and see what the high resolution models yield (i.e. HRRR
model) later this morning.

Winds will also be picking up through the morning with gusts up to
25-30 mph possible over the exposed terrain from the Wenatchee
Area and across the basin to the ID Panhandle. It will be
interesting to see if any grass fires are ignited from the
lightning currently occurring this morning. The winds would act to
fan the flames. I don't see this as being a big fire weather
threat however since there is at some rainfall with the
thunderstorms even though they are high based. RHs tomorrow will
also be fairly moist only bottoming out in the mid 20s.

The upper level low will quickly exit the region this evening.
This will bring an end to the active weather and we will see drier
conditions on Saturday. The cold front tonight will bring much
cooler temperatures to the region today with highs ranging from
the 70s to low 80s. Slightly warmer temperatures are expected on
Saturday. /SVH

Saturday night through Friday...Once the latest low pressure
system clears out to the east, the ridge of high pressure that has
been bringing blazing heat to the Midwest will retrograde back to
the west, then flatten out through the week as a series of weak
weather disturbances moves through the region. Some isolated
showers and possibly a lighting strike or two will be possible
from time to time along the Canadian border through the week,
otherwise it will be warm and dry. Heights and 850mb temperatures
increase and will result in temperatures warming to to normal by
Sunday, then 4-5 degrees above normal Tuesday through Friday.
Winds will be light and mainly terrain driven. Moderate to strong
morning inversions will be likely with moderate to poor relative
humidity recoveries on mid-slopes and ridges. Moderate recoveries
combined with afternoon relative humidity from 15-25 percent will
allow fuels to dry out rather quickly. This will put the Inland
Northwest in fire season and we will have to keep an eye on the
lightning potential for the remainder of the summer. Tobin

&&

.AVIATION...

06Z TAFS: Surface based convection has ended and elevated forced
convection starting to form over the East Slopes of the North
Cascades will become the primary nuisance over the aviation area
overnight tonight through a good chunk of Friday Morning. After
around 21Z Friday more surface based convection will occur over
the Northeast Mountains and parts of the North Idaho Panhandle and
should end by 4Z Saturday. With this in mind the aviation
forecast remains peppered with mentions of showers and
thunderstorms with emphasis on the elevated forced convection
affecting most TAF sites during the late night and morning hours.
Periods of frequent lightning and gusty and variable wind are
possible with these thunderstorms. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        74  55  78  57  86  60 /  80  40   0   0   0   0
Coeur d'Alene  73  53  77  54  85  56 /  80  60   0   0   0   0
Pullman        75  50  77  49  84  51 /  30  10   0   0   0   0
Lewiston       84  58  85  59  92  62 /  20  10   0   0   0   0
Colville       74  51  81  52  88  52 /  80  40  10   0   0   0
Sandpoint      71  50  75  50  82  50 /  80  70  10  10   0   0
Kellogg        71  50  74  50  82  52 /  70  60  10   0   0   0
Moses Lake     83  55  84  56  89  58 /  60   0   0   0   0   0
Wenatchee      79  59  83  61  88  64 /  30   0   0   0   0   0
Omak           81  55  85  59  90  63 /  70  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jul 21, 6:36 AM PDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
636 AM PDT THU JUL 21 2016

IDZ002>004-026-027-WAZ031>036-041>044-221345-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
636 AM PDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL PUSH INTO THE REGION TONIGHT WITH SCATTERED
THUNDERSTORMS POSSIBLE. LIGHTING STRIKES AWAY FROM THE WETTER
THUNDERSTORM CORES MAY RESULT IN NEW GRASS FIRE STARTS WHERE FUELS
ARE RECEPTIVE TO FIRE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL BECOME BREEZY ON FRIDAY BEHIND A COLD FRONT PASSAGE
WITH RAPID SPREAD OF GRASS FIRES POSSIBLE.

IDZ001-WAZ037-038-221345-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
636 AM PDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY. STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...LEADING TO THE
POTENTIAL FOR LOCALIZED FLASH FLOODING OR SLIDES...ESPECIALLY
AROUND BURN SCARS.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:39 PM PDTAreal Flood AdvisoryOTXChelan, Okanogan3 hr
Jul 21, 7:06 PM PDTFlash Flood WarningOTXOkanogan114 min
Jul 21, 7:29 PM PDTAreal Flood AdvisoryOTXOkanogan3 hr
Jul 21, 8:53 PM PDTAreal Flood AdvisoryOTXChelan3 hr
Jul 22, 11:14 AM PDTAreal Flood AdvisoryOTXChelan, Okanogan2 hr
Jul 22, 12:37 PM PDTSpecial Weather StatementOTXDouglas38 min
Jul 22, 1:46 PM PDTAreal Flood AdvisoryOTXFerry, Okanogan3 hr
Jul 22, 2:04 PM PDTAreal Flood AdvisoryOTXStevens3 hr
Jul 22, 3:22 PM PDTSpecial Weather StatementOTXSpokane38 min
Jul 22, 3:54 PM PDTSevere Thunderstorm WarningOTXSpokane51 min
Jul 22, 4:52 PM PDTSevere Thunderstorm WarningOTXSpokane34 min

Nearby

Flash Flood Watches in Washington, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.